MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro¿ catheter and post procedure the bwi product analysis lab identified a hole in the pebax.During the procedure, high force occurred on the start of the ablation.It was not possible to ablate.The catheter was replaced and the procedure continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and screening test of the returned device were performed following j&j medtech procedures.Visual analysis revealed a hole and reddish material inside the pebax.The force feature was tested and no errors were observed.The force values and the vector were observed within specifications.No force issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31559779l and no internal actions related to the complaint were found during the review.The reddish material inside the pebax could be related to the force issue reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The instructions for use (ifu) of the carto 3 system contain the following recommendations: the force sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter; the instruction for use of the device contain the following recommendations: zero the contact force reading following insertion of the catheter into the patient.The tip electrode and all four ring electrodes on the catheter tip must be outside of the sheath so that the force sensor is inside the body.Variations in the force reading at the same rate as the cardiac or respiration cycle may indicate contact with cardiac structures.When these markers indicate the catheter tip is not in contact, the reading can be zeroed.Do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode or damage the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23098880
Report Number2029046-2025-03220
Device Sequence Number18314271
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)250215(17)280214(10)31559779L
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139401
Device Lot Number31559779L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QDOT MICRO CATHETER
Patient SexUnknown